Drought, La Sal & Abajo Mountains
- When
- June 1, 6:30 AM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
An early departure of the winter mountain snowpack and little precipitation during the month resulted in continued water supply and agricultural concerns across eastern Utah. Moderate drought conditions persisted across southeast Utah and expanded into portions of east central Utah.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
An early departure of the winter mountain snowpack and little precipitation during the month resulted in continued water supply and agricultural concerns across eastern Utah. Moderate drought conditions persisted across southeast Utah and expanded into portions of east central Utah. For a continuation on this drought situation please see the July 2006 Storm Data publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 1, 1:29 AM MST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 229 AM MDT THU JUN 1 2006 .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A STRONG RIDGE OF HIGH PRESSURE WILL BE BUILDING OVER THE INTERMOUNTAIN WEST OVER THE NEXT 48S HOURS...BRINGING VERY WARM AND DRY CONDITIONS TO THE BULK OF OUR FORECAST AREA. THE EXCEPTION TO THE DRY CONDITIONS WILL BE OVER OUR EXTREME SOUTHEASTERN ZONES...WHERE SOME MOISTURE FROM FRONT RANGE CONVECTION MAY WORK INTO THE EDGES OF THE RIDGE AS IT BECOMES BETTER ESTABLISHED THIS WEEKEND. RE-CYCLING OF THE MOISTURE AND DEEP CONVECTIVE POTENTIAL MAY LEAD TO A FEW STORMS LATE FRIDAY AFTERNOON OVER SAN JUANS...ALTHOUGH BETTER CHANCE WL HOLD OFF UNTIL THE WEEKEND. IN THE SHORTER-TERM...FOCUS WILL BE ON THE RETURN TO VERY WARM TEMPERATURES...WITH RECORD OR NEAR RECORDS HIGHS ONCE AGAIN CHALLENGED BY FRIDAY AFTERNOON AS H7 TEMPS CLIMB TO +16C OVER THE AREA. THIS WL GET THE LOWER VALLEYS INTO MID 90S TO AROUND 100. CURRENT FORECAST IS IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS HAVE BEEN MADE. JDC .LONG TERM (SATURDAY THROUGH WEDNESDAY)... MODELS SHOW NO RELIEF FROM PERSISTENT HOT CONDITIONS AS HIGH PRESSURE DOMINATES THROUGH THE PERIOD. LOW LEVELS WILL REMAIN VERY DRY. SOME MID TO HIGH LEVEL MOISTURE MAY WORK ITS WAY AROUND THE HIGH FROM THE SOUTH AND EAST...RESIDUE FROM CONVECTIVE ACTIVITY OVER EAST NM AND CO...AND WEST TX. THIS MAY BE ENOUGH TO FUEL A FEW HIGH BASED THUNDERSTORMS SO HAVE KEPT SLIGHT CHANCE DRY TSTMS OVER THE MOUNTAINS FOR THE WEEKEND. MOISTURE WILL SLOWLY INCREASE WITH TIME UNDERNEATH THE RIDGE...WITH SLIGHT CHANCE MOUNTAIN POPS EACH AFTERNOON AND EVENING THROUGH MIDWEEK. LOOKS LIKE THE ONLY MODIFICATION TO THE VERY WARM AFTERNOON TEMPS WILL BE AMOUNT OF CLOUD COVER. BUT SO FAR THAT DOESNT LOOK TOO PROMISING. HIGHS WILL REMAIN AROUND 10 F DEGREES ABOVE NORMAL. && .HYDROLOGY... RIVERS...SMALL CREEKS AND STREAMS ACROSS NORTHWEST COLORADO AND NORTHEAST UTAH WILL CONTINUE TO FALL THROUGH FRIDAY. HOWEVER...THE HIGHEST LEVEL SNOWPACK WILL BEGIN TO MELT OVER THE NEXT FEW DAYS DUE TO THE HIGH TEMPERATURES. THIS WILL RESULT IN A SECOND...YET LESSER...PEAK AROUND MONDAY OR TUESDAY ON A NUMBER OF WATERWAYS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU JUN 1 2006 COZ001>014-017>023-UTZ022>025-027>029-021145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FRIDAY THROUGH WEDNESDAY...MAINLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JDC
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514016, 5514017, 5514018, 5514786, 5514787, 5514788, 5514789.